Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 69, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Dec 7, 2018, 7:17 PM CST for Harrison County, Mississippi. It took effect at Dec 9, 2018, 5:38 AM CST. It was in force for 15 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 7, 2018, 7:17 PM CST (01:17 UTC)
- In effect from
- Dec 9, 2018, 5:38 AM CST
- Expired
- Dec 9, 2018, 8:22 PM CST
- In force
- 15 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Harrison County, MS
The radar
The Mobile radar (KMOB), 87 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Biloxi River near Lyman (LYMM6). The gauge peaked at 15.57 ft at Dec 9, 2018, 7:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
493 WGUS44 KLIX 080117 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service New Orleans/Baton Rouge, LA 717 PM CST Fri Dec 7 2018 ...The National Weather Service in New Orleans Baton Rouge has issued a flood warning for the following rivers in Mississippi... The Wolf River Above Gulfport affecting Harrison County The Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 48 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-090717- /O.NEW.KLIX.FL.W.0068.181209T2200Z-181210T2200Z/ /GLFM6.1.ER.181209T2200Z.181210T0600Z.181210T1600Z.NO/ 717 PM CST Fri Dec 7 2018 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Wolf River Above Gulfport. * from Sunday afternoon to Monday afternoon. * At 6:45 PM Friday the stage was 2.9 feet. * Minor flooding is forecast. * Flood stage is 8.0 feet. * Forecast...The river is expected to rise above flood stage by Sunday afternoon and then continue to rise until cresting at around 8.5 feet by Monday morning. The river is expected to fall below flood stage by late Monday morning. * Impact...At 8.0 feet...Bells Ferry Road will begin to flood. There will be water over the access road just upstream of the bridge and the road will become impassable very quickly. && LAT...LON 3039 8917 3037 8922 3041 8922 3042 8919 $$ MSC047-090717- /O.NEW.KLIX.FL.W.0069.181209T1500Z-181211T1100Z/ /LYMM6.1.ER.181209T1500Z.181210T1200Z.181211T0500Z.NO/ 717 PM CST Fri Dec 7 2018 The National Weather Service in New Orleans/Baton Rouge has issued a * Flood Warning for The Biloxi River Near Lyman. * from Sunday morning to late Monday night. * At 6:45 PM Friday the stage was 2.2 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...The river is expected to rise above flood stage by mid morning Sunday and then continue to rise until cresting at around 13.5 feet by Monday morning. The river is expected to fall below flood stage by late Monday evening. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3048 8909 3048 8914 3055 8917 3055 8912 $$
5 follow-up statements
072 WGUS84 KLIX 081536 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 936 AM CST Sat Dec 8 2018 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-092135- /O.EXT.KLIX.FL.W.0069.181209T1734Z-181211T0336Z/ /LYMM6.1.ER.181209T1734Z.181210T0600Z.181210T2136Z.NO/ 936 AM CST Sat Dec 8 2018 The Flood Warning continues for The Biloxi River Near Lyman. * from Sunday morning to Monday evening. * At 8:45 AM Saturday the stage was 1.3 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by tomorrow late morning and continue to rise to near 13.5 feet by early Monday morning. The river will fall below flood stage by Monday afternoon. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3048 8909 3048 8914 3055 8917 3055 8912 $$
061 WGUS84 KLIX 090206 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 806 PM CST Sat Dec 8 2018 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-100806- /O.EXT.KLIX.FL.W.0069.181209T1138Z-181211T0625Z/ /LYMM6.1.ER.181209T1138Z.181210T0000Z.181211T0025Z.NO/ 806 PM CST Sat Dec 8 2018 ...Flood Warning extended until late Monday night...The Flood Warning continues for The Biloxi River Near Lyman. * from late tonight to late Monday night. * At 7:45 PM Saturday the stage was 8.9 feet. * Minor flooding is forecast. * Flood stage is 12.0 feet. * Forecast...Rise above flood stage by early tomorrow and continue to rise to near 13.5 feet by early Monday morning. The river will fall below flood stage by Monday evening. * Impact...At 13.0 feet...Loraine Road will begin to flood at 13 feet making driving hazardous. River Road near Three Rivers Road bridge will begin to flood. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3048 8909 3048 8914 3055 8917 3055 8912 $$
213 WGUS84 KLIX 091649 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1049 AM CST Sun Dec 9 2018 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-100700- /O.EXT.KLIX.FL.W.0069.000000T0000Z-181210T0700Z/ /LYMM6.1.ER.000000T0000Z.181209T1330Z.181210T0100Z.NO/ 1049 AM CST Sun Dec 9 2018 The Flood Warning continues for The Biloxi River Near Lyman. * until late tonight. * At 9:45 AM Sunday the stage was 12.3 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3048 8909 3048 8914 3055 8917 3055 8912 $$
356 WGUS84 KLIX 091710 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 1110 AM CST Sun Dec 9 2018 ...The flood warning continues for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-100700- /O.CON.KLIX.FL.W.0069.000000T0000Z-181210T0700Z/ /LYMM6.1.ER.000000T0000Z.181209T1330Z.181210T0100Z.NO/ 1110 AM CST Sun Dec 9 2018 The Flood Warning continues for The Biloxi River Near Lyman. * until late tonight. * At 10:45 AM Sunday the stage was 12.2 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 12.0 feet. * Impact...At 12.0 feet...River Road near Three Rivers Road bridge will begin to flood. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3048 8909 3048 8914 3055 8917 3055 8912 $$
296 WGUS84 KLIX 100222 FLSLIX Flood Statement National Weather Service New Orleans/Baton Rouge, LA 822 PM CST Sun Dec 9 2018 ...The flood warning is cancelled for the following rivers in Mississippi... Biloxi River Near Lyman affecting Harrison County PRECAUTIONARY/PREPAREDNESS ACTIONS... Forecast crests are based upon rainfall that has occurred along with anticipated rain for the next 24 hours. Adjustments to the forecasts will be made if additional heavy rainfall occurs. Do not drive cars through flooded areas. Remember, two feet of rushing water can carry away most vehicles including pickups. Turn around and don't drown! A followup product will be issued later. Stay tuned to NOAA Weather Radio, local tv and radio stations...or your cable provider, for the latest information. The latest graphical hydrologic information can also be found at Weather.Gov. && MSC047-100252- /O.CAN.KLIX.FL.W.0069.000000T0000Z-181210T0700Z/ /LYMM6.1.ER.000000T0000Z.181209T1330Z.000000T0000Z.NO/ 822 PM CST Sun Dec 9 2018 The Flood Warning is cancelled for The Biloxi River Near Lyman. * At 7:45 PM Sunday the stage was 10.6 feet. * Flood stage is 12.0 feet. * Forecast...The river crested below flood stage at 11.8 feet. The river will fall to 5.7 feet by early Tuesday morning. * Impact...At 9.0 feet...The river will be bankfull at the Three Rivers Road bridge. && LAT...LON 3048 8909 3048 8914 3055 8917 3055 8912 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Dec 7, 4:05 PM CST, 3 hours 12 minutes earlier.
Area forecast discussion, Dec 7, 4:05 PM CST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
405 PM CST Fri Dec 7 2018
.DISCUSSION...Cloudy with a few breaks through the day today.
Highs did climb into the 60s across the entire area while we
remained free. Focus is on the system that will mainly impact
the region tomorrow but we should begin to feel some impacts
overnight.
Out ahead of our system moisture will continue to increase. PWs
could even range from 1.75 to 2" and this would be near or a new
record for measured pw for dec 8th. The combination of this,
strong isentropic lift, an approaching s/w, and the sfc low with
a warm front draped across the region is providing the recipe for
rain possibly heavy at times for the region tomorrow. Biggest
questions are how much rain, where would it fall, and if a FFA is
needed. Secondary question, risk of severe weather. Before we get
to that we will Likely see light showers slowly develop overnight
however the rain coverage and intensity could take a noticeable
up swing after 9z.
Main issue is the track of the surface low. A key will be location
of the WAA. The warm front will initially try to move north but
multiple factors could stop this. First is high pressure wedging
in from the northeast keeping the LL drier and cooler across the
northern portions of the fcst area tonight leading to better cooling
overnight. As the front tries to move north early in the morning
we could begin to see widespread rain develop north of it. Strong
isentropic lift around the 290k level begins between 9-12z over
the northern half of the CWA. With that a large area of showers
should begin to develop and increase in intensity through the
morning. This should help enhance the cool side north of the
front and this would anchor the front to the south. With the front
likely remaining south of the 10/12 corridor north of it we will
see a cold moderate rain with pockets of heavier rain from a few
elevated embedded thunderstorms. Not expecting many thunderstorms
north of the warm front as instability is really going to be
lacking so we will likely not tap into the full potential for
heavy rain in these areas. South of the 10/12 corridor in the
warm sector could be the area that has the best potential for
heavy rain including localized flash flooding. However, that risk
is on the low side as this will be a quick hitting system. There
will be some instability to work with along the southshore and
across the immediate LA coast. Combine that with the LL jet
moving across the southern 3rd of the CWA providing strong LL
convergence and we could see a few good thunderstorms capable of
dropping quite a bit of rain in a very short time. With this we
have decided to go ahead with a FFA for all areas along and south
of the 10/12 corridor and this is probably a little overkill but
there is that small potential for heavy rain which could lead to
flash flooding especially if it falls over the wrong locations.
As for severe weather, this threat has always been on the lower end
and again is highly dependent on the track of the sfc low. Main
issue is the warm front and where the warm sector is. Outside of
that area there is very little instability to tap into but for a
small window across extreme SELA and possibly right along the
coasts of MS we can not rule out a few strong to maybe even a
severe storm or two. Main concern will be gusty winds and short
lived tornadoes.
FFA has been issued from 12 to 00z tomorrow but would not be
surprised to see rain end much sooner than that across the
western 3rd/half of the CWA. Isentropic downglide really kicks in
during the afternoon hrs across the west and this should begin to
quickly shut down rain from west to east.
Two more little issues, winds and coastal flooding. This system will
ramp up the winds during the morning and afternoon hours ahead of
the sfc low. The southeastern half of the CWA could see wind
gusts of 20 to 30 mph, maybe even a tad higher. In additions as
the easterly and then southeasterly winds ramp up over the
coastal waters tides will respond. Luckily this will not be a
multi day wind build up so the water won't have time to pile up
but there will be an increase in tides and it could catch a few
people off guard right along the south east facing shores east of
the mouth of the MS river.
As for the rest of the forecast for Sun through at least Tue,
look for cool and dry conditions. Temperatures may not even get
above 50 for a few places from early Sat morning through mid
afternoon Mon. Coldest night will likely be Mon night as
radiational cooling will be optimum that night. High pressure
will then begin to Slide east and temps will moderate. Still some
uncertainty with respect to timing with the next system. Models
struggle with how to handle an initial s/w that moves across the
southern plains Wednesday and especially how they handle a much
stronger PAC northwest system that moves onshore Wed and towards
the central conus Thu/Fri. Will stick with a blend right now and
not bite off and anyone solution. /CAB/
&&
.AVIATION...VFR conditions will prevail through the evening
hours, but conditions will begin to deteriorate generally after
06z as rain moves into the area. Expect MVFR conditions to set in
toward daybreak. Heaviest rain should occur from the mid morning
through the mid afternoon depending on location. Have tried to
time out worst conditions with tempo groups at each terminal.
expect wind shift to northwest some time between 18z and 03z,
which is beyond the current forecast period.
&&
.MARINE...
No significant changes from previous forecasts. A small craft
avisory remains in effect from late tonight through Monday a low
pressure system moves through the Gulf south. Expect winds of 20
to 25 knots and seas of in the 6 to 10 feet by tomorrow. The low
will pass by the waters Saturday night, and winds will shift to
the northwest by Sunday morning. Strong winds and rough seas will
persist as strong cold air advection mixes winds of 20 to 25
knots down to the surface. Conditions will begin to improve by
Tuesday as the pressure gradient relaxes and winds finally fall
back to less than 15 knots. Seas will also gradually improve.
&&
.DECISION Support...
Dss code: Yellow.
Deployed: none.
Activation: none.
Activities: Slight risk of flash flooding Saturday.
Marginal risk of severe weather Saturday.
Decision support services (dss) code legend
Green = no weather impacts that require action.
Blue = long-fused watch, warning, or advisory in effect or
High visibility event; marginal risk severe or excessive rain.
Yellow = heightened impacts with short-fused watch, warning or
Advisory issuances; radar support for slight risk severe or
Excessive rain.
Orange = high impacts; enhanced risk severe; nearby tropical events;
Hazmat or other large episodes.
Red = Full engagement for moderate to high risk of severe
and/or excessive rain; direct tropical threats; events
of national Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 48 52 40 45 / 60 100 40 10
BTR 57 59 41 48 / 60 100 20 10
ASD 55 63 45 51 / 30 100 30 10
MSY 60 68 46 50 / 30 100 30 10
GPT 53 63 46 53 / 30 100 70 20
PQL 51 65 48 53 / 30 100 80 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch from Saturday morning through Saturday
afternoon for LAZ034-040-046>050-056>070-072.
GM...Small Craft Advisory from midnight tonight to 6 PM CST Monday
for GMZ532-536-538-550-552-555-557-570-572-575-577.
MS...Flash Flood Watch from Saturday morning through Saturday
afternoon for MSZ080>082.
GM...Small Craft Advisory from midnight tonight to 6 PM CST Monday
for GMZ536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Dec 7, 9:55 AM CST, 9 hours 22 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 955 AM CST Fri Dec 7 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-080400- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 955 AM CST Fri Dec 7 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for all of the coastal waters excluding the tidal lakes after midnight tonight as winds increase above 20 knots. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A low pressure system will bring a period of heavy rainfall to the area on Saturday. Rainfall of 1 to 3 inches with locally higher amounts can be expected with this system. Although much of the area could likely handle the rain and this should be a relative short duration event, given the possible intensity of the rainfall a Flash Flood Watch may be needed for much of the area Saturday. In addition to the heavy rain threat there is also a small concern for strong to severe weather. At this time the area most likely to see this impact would be along the immediate coast. This will be highly dependent on the track of the low pressure system and any deviation could increase or decrease the risk of severe weather. Strong winds associated with the area of low pressure will bring small craft advisory conditions to the coastal waters from Saturday through Monday. Winds in excess of 20 knots and seas in excess of 7 feet can be expected over the open Gulf waters. .SPOTTER INFORMATION STATEMENT... The activation of storm spotters, ham radio operators, and emergency management personnel in support of severe weather operations may be needed Saturday, December 8th.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 7:17 PM CST | River Flood Warning | LIX | Harrison | 40 hr |
| Dec 8, 2:49 PM CST | Special Weather Statement | LIX | Hancock | 26 min |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.